Florida, 2004

Damaging Wind in Florida, August 10, 2004

August 10, 2004 · NWS JAX · 1 event in 1 county or zone

Downed trees, limbs and powerlines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Downed trees, limbs and powerlines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 10, 1:45 PM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 10, 1:45 PM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE AUG 10 2004

...EYES ON THE GULF...

.SHORT TERM...THE RADAR IS A MESS THIS AFTERNOON DUE TO A SHORT WAVE
TROUGH WEST OF AREA AND ASSOCIATED SWATH OF MID-LEVEL VORTICITY
FROM CENTRAL GA SWWD TO MOBILE. THIS AREA IS DRIFTING TO THE NE AND
WILL MAINLY AFFECT OUR SE GA ZONES. WILL GO WITH LIKELY PRECIP OVER
SE GA TAPERING TO CHANCE AFTER MIDNIGHT. STRONG SW LLVL FLOW
DEVELOPS ON WEDNESDAY PUMPING IN GULF MOISTURE AND EXPECT 50-60%
POPS IN AFTN FALLING TO 20-30% AFTER MIDNIGHT. THEN THURSDAY WITH
ANTICIPATED LANDFALL OF BONNIE WILL GO WITH LIKELY POPS MOST AREAS
AGAIN. IF BONNIE MOVE ON SCHEDULE WILL RETURN TO CLIMO POPS ON FRI.

.LONG TERM...GFS DID A FLIP FLOP ON WINDS AND PRECIP EXPECTED THIS
WEEKEND WRT INTERACTION OF FRONT AND TROPICAL SYSTEMS. MOST RECENT
RUN SHOWS A MERGER RESULTING IN WEAKER WINDS THAN PREVIOUS RUN. SINCE
TROPICAL SYSTEMS CAN BE QUITE CANTANKEROUS WILL LOWER INLAND WINDS
SOMEWHAT AND OTHERWISE MONITOR THE PROGRESS.
&&

.MARINE...NE FLOW WILL BECOME SLY TONIGHT AND SW WED-FRI. WILL
INCREASE SPEEDS THIS WEEKEND TO KEEP WINDS IN LINE WITH OFFICIAL
TRACK OF T.S. CHARLEY. SCEC WILL DEVELOP BY LATE THURSDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 87 73 86 / 60 60 30 70
SSI 74 86 77 85 / 50 60 30 60
JAX 73 88 74 86 / 40 60 20 50
SGJ 74 87 77 86 / 30 60 20 50
GNV 72 89 75 86 / 50 60 20 50
OCF 71 90 74 86 / 40 50 20 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

TRABERT/ENYEDI
Hazardous weather outlook, Aug 10, 9:41 AM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1041 AM EDT TUE AUG 10 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-
DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-
JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-
WAYNE-
1041 AM EDT TUE AUG 10 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT...

...A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

NORTHEASTERLY WINDS ALONG THE COAST AND PERSISTENT EASTERLY SWELLS
WILL ENHANCE THE RIP CURRENT THREAT ALONG THE COAST TODAY. PLEASE
REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILED INFORMATION.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
MAINLY ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS
AND STORMS WITH LOCALIZED AMOUNTS OF 2 TO 4 INCHES POSSIBLE.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CHANCE OF RAIN WILL INCREASE THROUGH THE PERIOD.

WEDNESDAY NIGHT AND THURSDAY TROPICAL STORM BONNIE WILL APPROACH THE
FLORIDA PANHANDLE. THE INFLUX OF MOISTURE ON THE EAST SIDE OF BONNIE
WILL MERGE WITH AN APPROACHING FRONTAL BOUNDARY ACROSS THE SOUTHEAST
REGION. THE MERGE OF THESE TWO FEATURES MAY PRODUCE A PERIOD OF HEAVY
RAINFALL ACROSS PORTIONS OF THE FORECAST AREA THURSDAY AND THURSDAY
NIGHT. INTERESTS IN THE FORECAST AREA SHOULD MONITOR THE EVOLUTION OF
BONNIE.

SATURDAY TROPICAL STORM CHARLEY WILL MOVE INTO THE SOUTHERN GULF OF
MEXICO. INTERESTS ACROSS THE REGION SHOULD CONTINUE TO MONITOR THE
EVOLUTION OF THIS STORM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SPOTTERS
ARE REQUESTED TO REPORT ANY SIGNIFICANT FLOODING IN YOUR LOCAL AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Aug 10, 5:10 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT TUE AUG 10 2004

FLZ036-102300-
ALACHUA FL-
610 PM EDT TUE AUG 10 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM
EDT...

AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF ARCHER...OR ABOUT
10 MILES NORTH OF WILLISTON...MOVING NORTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER AND GAINESVILLE
THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. VERY HEAVY RAINFALL WILL
ALSO OCCUR WITH THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Aug 10, 5:50 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT TUE AUG 10 2004

FLZ036-040-102330-
ALACHUA FL-MARION FL-
650 PM EDT TUE AUG 10 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND MARION
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM
EDT...

AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
GAINESVILLE...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MICANOPY...GAINESVILLE...
GAINESVILLE AIRPORT...ROCHELLE...NEWNANS LAKE AND GROVE PARK THROUGH
730 PM EDT. A STRONG STORM 6 MILES SOUTHWEST MICANOPY WILL MOVE EAST
AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The Jacksonville radar (KJAX), 132 km away, was scanning. The volume nearest the first event began at 23:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
August 10, 6:20 PM EST
Where
Marion County, Flemington
Measured
50 kt (58 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
29.417, -82.300

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413066.